Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 145, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 5, 2014, 11:47 AM CDT for Howell County, Missouri. It was in force for 17 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 11:47 AM CDT (16:47 UTC)
- Expired
- Jun 5, 2014, 12:04 PM CDT
- In force
- 17 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Howell County, MO
The radar
The Springfield radar (KSGF), 148 km from the middle of the area, began a volume at 16:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 11:47 AM CDT | TSTM WND DMG | Brandsville, MO | ESTIMATED 50-60 MPH WINDS WITH POSSIBLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:06 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 583 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS53 KSGF 051647
SVRSGF
MOC091-051715-
/O.NEW.KSGF.SV.W.0145.140605T1647Z-140605T1715Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1147 AM CDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 1215 PM CDT
* AT 1142 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF WILLOW SPRINGS TO WEST PLAINS
TO 15 MILES SOUTH OF WEST PLAINS...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRANDSVILLE...LANTON...MOUNTAIN VIEW...PEACE VALLEY...POMONA...WEST
PLAINS...WHITE CHURCH AND WILLOW SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3650 9185 3676 9193 3689 9204 3697 9202
3702 9195 3702 9181 3700 9166 3679 9166
3679 9168 3649 9168
TIME...MOT...LOC 1647Z 270DEG 38KT 3688 9185 3677 9174
3651 9170
HAIL...0.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
954
WWUS53 KSGF 051704
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1204 PM CDT THU JUN 5 2014
MOC091-051715-
/O.CAN.KSGF.SV.W.0145.000000T0000Z-140605T1715Z/
HOWELL MO-
1204 PM CDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR HOWELL COUNTY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 PM CDT
THURSDAY AFTERNOON FOR SOUTHWESTERN MISSOURI. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 100 PM CDT THURSDAY AFTERNOON FOR
SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.
LAT...LON 3650 9185 3676 9193 3689 9204 3697 9202
3702 9195 3702 9181 3700 9166 3679 9166
3679 9168 3649 9168
TIME...MOT...LOC 1705Z 270DEG 38KT 3688 9161 3677 9150
3651 9146
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 6:25 AM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Jun 5, 6:25 AM CDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 625 AM CDT Thu Jun 5 2014 .SHORT TERM...(Today and Tonight) Issued at 418 AM CDT THU JUN 5 2014 Active morning of weather across area this morning. Training convection extending from the Pittsburg, KS/Joplin, MO area southeastward toward Branson has produced numerous reports of hail and very heavy rainfall. Additional isolated storms have redeveloped over south central Missouri. Main forecast focus is the developing severe thunderstorm complex over central Kansas. This system is quickly getting its act together this morning and will continue to accelerate east, closely following forward propagating system motion vectors (currently at 50-60kt to the east southeast). This convective complex will continue to move into a favorable environment. There is no lack of thermo ahead of this system with MUCAPE around/above 2000 J/kg from areas along and south of Nevada to West Plains. MUCAPE will actually increase a bit this morning, with the RUC suggesting around 3000 J/kg by the mid/late morning hours. Deep layer shear of 40 to 50 kt will ensure continued storm organization. While low level shear is a bit light/disorganized, low level theta-e differences in the mid/upper 20s C are suggested by the short term models which indicates good wind potential. The weak low level shear does keep 0-3km shear vectors in the 20-25kt range (oriented west to east). This is not ideal for mesovortex production, but it is still plausible to see mesovorticies with any west to east surges embedded within the line. Locations most prone to seeing this squall line will be areas (roughly) along and south of Nevada to West Plains. Timing wise, it looks like this system will enter the western portions of the outlook area by 8 AM, with a progressive acceleration to the east through the morning hours. Current estimates place the line around the highway 65 corridor around 10 AM, south central MO by noon. These will definitely need to be revised as this system matures and accelerates. Hazards...the biggest risk will be wind gusts to 70mph. Localized areas of stronger winds are possible, especially considering the increase in low level theta-e differences. Hail will likely be tough to come by, but a few stones to quarter size are possible. At this point the tornado risk is on the low side given expected 0-3km shear vector orientation and strength. That said, we do have multiple boundaries in place and line interactions are possible. As a result, will continue with a few tornadoes possible. Additional activity is expected tonight as another MCS looks to develop from convection refiring over KS/OK. This will pose yet another wind risk. If this does materialize as expected, a flash flood watch will need to be considered. .LONG TERM...(Friday through Wednesday) Issued at 418 AM CDT THU JUN 5 2014 As has been advertised, Friday through (at least) the weekend will feature a very active weather pattern. Shortwaves will pass through a largely zonal flow in periodic fashion. 00z suite of model agrees with the overall pattern in general. The devil, of course, will be in the mesoscale details with respect to exact positioning of the synoptic scale front and shear/instability profiles. Bottom line timing from 00z models. Scattered showers/storms are expected to redevelop during the heat of the day Friday. A convective complex passage Saturday (originating from the central Plains). Additional thunderstorm complexes are possible Saturday night into Sunday, although trust in details at this juncture is low. Heading into next week, the ECMWF and GEM produce a cutoff low over the Midwest during the first half of the week. This will keep our area unsettled with additional rainfall possible. The GFS is an outlier keeping the pattern progressive. The current forecast sides with the cutoff low. Temperatures will remain seasonable from Friday through the middle of next week. && .AVIATION...(For the 12Z TAFS through 12Z Friday Morning) Issued at 620 AM CDT THU JUN 5 2014 The region is in a lull between storm systems with VFR ceilings at the KSGF and KJLN terminals. Some areas of fog were impacting portions of the area with MVFR to IFR visibilities noted at KBBG. A severe storm system is expected to move across the region this morning and into the early afternoon with MVFR to IFR visibilities and strong gusty winds in storms. Additional storms are expected to develop during the evening and overnight with MVFR to IFR flight conditions expected as rain and fog develop once again. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gagan LONG TERM...Gagan AVIATION...Hatch
Hazardous weather outlook, Jun 5, 11:18 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1118 AM CDT THU JUN 5 2014 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061630- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1118 AM CDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. SIGNIFICANT THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS SOUTH CENTRAL MISSOURI EAST OF HIGHWAY 65 THROUGH EARLY AFTERNOON. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH...NICKEL SIZE HAIL...TORRENTIAL RAINFALL RATES...AND FREQUENT LIGHTNING. THE RISK OF AN ISOLATED TORNADO IS LIMITED ACROSS FAR SOUTH CENTRAL MISSOURI. THERE IS A LIMITED TO LOCALLY ELEVATED RISK OF FLASH FLOODING FROM SOUTHEASTERN KANSAS INTO FAR SOUTHERN MISSOURI. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS. THERE IS A CONDITIONAL RISK FOR SEVERE WEATHER WITH THIS ACTIVITY WITH DAMAGING WIND GUSTS AND LARGE HAIL POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PERIODIC ROUNDS OF THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY. STRONG TO SEVERE STORMS WILL BE POSSIBLE AT TIMES. AREAS OF HEAVY RAIN AND POSSIBLE FLOODING WILL BE A CONCERN DEPENDING ON THE TRACK AND EVOLUTION OF EACH INDIVIDUAL THUNDERSTORM COMPLEX OR LINE OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH EARLY AFTERNOON ACROSS FAR SOUTH CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Local storm report, Jun 5, 11:10 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1110 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM HAIL MONETT 36.92N 93.93W
06/05/2014 E1.00 INCH BARRY MO PUBLIC
&&
RKARDELLLocal storm report, Jun 5, 11:13 AM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1113 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM TSTM WND GST 2 E GAINESVILLE 36.60N 92.39W
06/05/2014 E60 MPH OZARK MO TRAINED SPOTTER
SEVERLA SMALL LIMBS DOWN ALONG HWY 160
&&
RKARDELLLocal storm report, Jun 5, 11:26 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM FLOOD 1 W WALNUT GROVE 37.41N 93.57W
06/05/2014 GREENE MO EMERGENCY MNGR
INTRESECTION OF HWY U AND V, WATER OVER ROAD
&&
RKARDELLLocal storm report, Jun 5, 11:28 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 AM FLASH FLOOD 2 SW WALNUT GROVE 37.39N 93.58W
06/05/2014 GREENE MO EMERGENCY MNGR
INTERSECTION OF FARM ROAD 28 AND 33. CULVERT WASHED OUT
AND ROAD IS CLOSED.
&&
RKARDELLLocal storm report, Jun 5, 11:32 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1132 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM FLASH FLOOD 1 N SPRINGFIELD 37.21N 93.29W
06/05/2014 GREENE MO EMERGENCY MNGR
ROAD BEING CLOSED BETWEEN FREEMONT STREET AND WELLER
STREET ON DIVISION STREET IN NORTH SPRINGFIELD
&&
RKARDELLLocal storm report, Jun 5, 11:37 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 AM CDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 AM FLASH FLOOD 1 W SPRINGFIELD 37.20N 93.30W
06/05/2014 GREENE MO EMERGENCY MNGR
MT VERSON STREET HAS NEARLY A FOOT OF WATER OVER THE ROAD
BETWEEN NEWTON AND BROADWAY.
&&
RKARDELLThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:30 PM CDT | Special Weather Statement | SGF | Shannon | 45 min |
| Jun 4, 8:44 PM CDT | Special Weather Statement | SGF | Dade | 31 min |
| Jun 4, 9:07 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 38 min |
| Jun 4, 9:15 PM CDT | Areal Flood Advisory | SGF | Dent, Shannon, Texas | 6 hr |
| Jun 4, 9:34 PM CDT | Special Weather Statement | SGF | Shannon | 41 min |
| Jun 4, 9:40 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 50 min |
| Jun 4, 9:45 PM CDT | Special Weather Statement | SGF | Greene | 45 min |
| Jun 4, 9:52 PM CDT | Areal Flood Advisory | SGF | Shannon, Texas | 5 hr |
| Jun 4, 10:18 PM CDT | Special Weather Statement | SGF | Lawrence | 42 min |
| Jun 4, 10:27 PM CDT | Special Weather Statement | SGF | Oregon | 48 min |
| Jun 4, 10:46 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence | 6 hr |
| Jun 4, 10:56 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 49 min |
| Jun 4, 11:24 PM CDT | Special Weather Statement | SGF | Christian | 36 min |
| Jun 4, 11:40 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| Jun 4, 11:58 PM CDT | Special Weather Statement | SGF | Lawrence | 47 min |
| Jun 5, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 23 min |
| Jun 5, 1:18 AM CDT | Special Weather Statement | SGF | Jasper | 27 min |
| Jun 5, 1:22 AM CDT | Special Weather Statement | SGF | Stone | 23 min |
| Jun 5, 1:31 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence | 44 min |
| Jun 5, 1:50 AM CDT | Areal Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 2:01 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Newton | 44 min |
| Jun 5, 2:02 AM CDT | Special Weather Statement | SGF | Taney | 28 min |
| Jun 5, 2:16 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence, Stone | 44 min |
| Jun 5, 2:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone, Taney | 40 min |
| Jun 5, 3:24 AM CDT | Special Weather Statement | SGF | Oregon | 51 min |
| Jun 5, 3:45 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 4 hr |
| Jun 5, 3:52 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 26 min |
| Jun 5, 3:54 AM CDT | Special Weather Statement | SGF | Jasper | 36 min |
| Jun 5, 7:51 AM CDT | Flash Flood Warning | SGF | Jasper, Lawrence | 6 hr |
| Jun 5, 7:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 49 min |
| Jun 5, 8:27 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 63 min |
| Jun 5, 8:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 64 min |
| Jun 5, 8:45 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 60 min |
| Jun 5, 9:00 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 60 min |
| Jun 5, 9:15 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 50 min |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 62 hr |
| Jun 5, 9:27 AM CDT | River Flood Warning | SGF | Jasper | 65 hr |
| Jun 5, 9:28 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 62 min |
| Jun 5, 9:29 AM CDT | Flash Flood Warning | SGF | Barton, Vernon | 6 hr |
| Jun 5, 9:30 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 60 min |
| Jun 5, 10:09 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Webster, Wright | 66 min |
| Jun 5, 10:14 AM CDT | Areal Flood Advisory | SGF | Greene | 3 hr |
| Jun 5, 10:22 AM CDT | Flash Flood Warning | SGF | Dade, Jasper, Lawrence | 4 hr |
| Jun 5, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 23 min |
| Jun 5, 10:48 AM CDT | Severe Thunderstorm Warning | SGF | Howell | 57 min |
| Jun 5, 11:17 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 17 min |
| Jun 5, 11:31 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 59 min |
| Jun 5, 12:51 PM CDT | Areal Flood Warning | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 3 hr |
| Jun 5, 3:30 PM CDT | Flash Flood Watch | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 19 more | 4 days |
| Jun 5, 3:55 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence, Vernon | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.